Couldn't find what you looking for?

TRY OUR SEARCH!

My husband just received his first cortizone injection in his elbow for rheumitoid arthritis. I understand it takes a few days for the injection to relieve the pain, but he has uncontrollable hic-ups. Is this a side effect? Hegot the injection yesturday and faily soon after got the hic-ups and still has them today. Dr is not available as it is saturday.

Loading...

I think you should know that cortisone is not the medication for relieving pain, but it only treats the inflammation. These injections usually work within a few days and the effects could last to several weeks.
As for the side effects, I know that in persons who have diabetes, cortisone injections can elevate the blood sugar. Also when someone has a kind of an infection, the injection can only worsen it.
I never heard that hick ups are caused by cortisone injections. Do you know your husband has eaten something chilly or drank something that could cause hick ups? I think you can’t hick up as the consequence of taking drugs, but however, you check it out with your health care provider, just in case!
Reply

Loading...

How many steroid injections is to many???
Reply

Loading...

In april of '07 I got a cortisone injections in my hip. The shot was on a Friday & on Saturday I had uncontrollable hiccups that lasted until Monday. I called my Dr. about this and he said he knew of no connection. But I found info on the website Wikipedia saying that hiccups could be side effect of the cortisone injections.
Reply

Loading...

Too weird! I was just checking the internet this morning because my husband got a cortizone shot in his shoulder yesterday and shortly after he got bad hiccups. They went on all night and even in his sleep he got them. It was crazy. I am glad to see that there is someone else out there who had this side affect.
Reply

Loading...

even if the doctors say it's not linked, i think there are enough of us here talking about it to show that it is a reality... anyone have an example of how long it took to go away??
Reply

Loading...

I had a cortizone injection two days ago and have had fairly continous hiccups starting within 24 hours after !

However after trying everything I think I ahve hit on a nice tasting succesful treatment .........a tea spoon of ice cream.........!

It sreems to have stopped it for 60 mins so far ........
Reply

Loading...

my husband received a cortizone shot in his shoulder two days ago. The hiccups started yesterday morning, and have been pretty constant since. Too strange.......and I agree...too many people having this happen, to NOT be a side effect.
Reply

Loading...

I have ankylosing spondylitis and my 6 weekly infusions have stopped working. Was in a lot of pain all over so the specialist gave me a cortizone injection on Tuesday.
Tuesday night my hip felt better, got 4 hours sleep, then had severe/intense hiccups for the whole day. They lasted for more than 2 hours at a time, with maybe up to 30 minutes inbetween. Today they are much more mild, I am in a lot less pain from the injection - except for my chest, but still hiccuping.
Never had them ever like this before - so I think based on what everyone else says, it is fairly consistent.
All the best.
Reply

Loading...

Got the shot yesterday, within 24 hours I got the hiccups. Been going on for 5.5 hours. When I drink water through a paper towel, it does stop for 30-45 minutes. But comes back.
Just glad others have this. Can't believe this is a side effect.
Reply

Loading...

I too get hiccups 18-24 hours after getting shots.
Reply

Loading...

I received my first injection for lower back pain yesterday at 4pm. My hiccups started this morning and have lasted for about 4 hours so far, and still going. I rarely if ever get the hiccups. Very strange and annoy -hic- ing.
Reply

Loading...

I received my first shot for lower back pain yesterday at 4pm. Had hiccups for about 4 hours starting at 10am the next day.. they actually seemed to have gone away as I write this response. I never get the hiccups. This was strange and very annoy – hic- ing
Reply

Loading...

I just had 2 spinal steriod shots and had no problem with hic ups but I have several cures that have always worked for me.1 a teaspoon of sugar desolved slowly on the tongue keeping the soop in your mouth. 2 Ashot of lemon juice. TRy it hope it works for you'
Reply

Loading...

I had fuid removed from my knee today and a cortisone shot injected after fluid was remove. About 4-5 hour later I have been experiencing a very severe headache around the band of my head. Has anyone else eperienced that?
Reply

Loading...